MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-54E
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
On (b)(6) 2013, a patient had the procedure with primary tritanium hemi cluster hole cup 54mm.At the regular visit, the surgeon noticed that the patient had pain after hearing from him carefully.X-ray reveled that the cup was moving.It was due to occurrence of clear zone and loosening of the cup.The patient had revision surgery on (b)(6) 2020.The reporter¿s request: please investigate, if bone tissue is recognized over the removed cup, and the cause of occurrence of clear zone.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a tritanium shell was reported.The event was confirmed.Method & results: device evaluation and results: material evaluation was completed and indicated: the sem analysis on the shell showed that the material deformation was consistent with impaction against a hard object.The eds analysis showed that the shell base alloy and porous coatings were consistent with the drawing.Biological material consistent with bone was observed in the pores of the titanium coating.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: [.] x-ray dated (b)(6) 2019 ap left hip demonstrating uncemented tha with 1 screw visible in acetabular component, reduced, 3 to 5 mm lucencies in charley zones 2 and 3 around acetabulum consistent with failure of boney ingrowth of acetabular component.[.] the x-ray confirms the event description.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided x-rays by a clinical consultant indicated: x-ray [.] demonstrating uncemented tha with 1 screw visible in acetabular component, reduced, 3 to 5 mm lucencies in charley zones 2 and 3 around acetabulum consistent with failure of boney ingrowth of acetabular component.The x-ray confirms the event description.The material deformation was consistent with impaction against a hard object.The shell base alloy and porous coatings were consistent with the drawing.Biological material consistent with bone was observed in the pores of the titanium coating.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
On (b)(6) 2013, a patient had tha procedure with primary tritanium hemi cluster hole cup 54mm.At the regular visit, the surgeon noticed that the patient had pain after hearing from him carefully.X-ray reveled that the cup was moving.It was due to occurrence of clear zone and loosening of the cup.The patient had revision surgery on (b)(6) 2020.The reporter¿s request: 1) please investigate, if bone tissue is recognized over the removed cup, and 2) the cause of occurrence of clear zone.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9963697
Report Number0002249697-2020-00748
Device Sequence Number16858313
Product Code LPH
UDI-Device Identifier07613327040142
UDI-Public07613327040142
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number502-03-54E
Device Catalogue Number502-03-54E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR